# SDR 20000412SH016

- Difficulty date: March 7, 2000
- Submitted: April 12, 2000
- Operation: General aviation
- Aircraft: N2159H
- Make and model: Piper PA-28-161
- Aircraft serial: 287916192
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Housing
- Part number: 65319004
- Condition: Cracked
- Location: Lt Mlg Strut
- Part time: 11,250 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAIN GEAR STRUT HOUSING HAS ATTACH EARS ON IT WHERE UPPER END OF TORQUE LINK ATTACHES.  STUDENT REPORTED SHIMMEY AND VIBRATION AFTER LANDING.  WHEN ACFT WAS CHECKED, ONE OF TWO EARS ON  THE STRUT HOUSING WAS FOUND BROKEN OFF.  PART THOUGHT TO BE ORIGINAL.  ACFT HAS 11,250.0 HRS SINCE NEW IN 1979.  UNKNOWN IF FATIGUE PROBLEM OR STUDENT LANDED IN A GROSS-WIND AND SIDE-LOADED GEAR, OR A COMBINATION OF BOTH.  (X)
